Georgia, 2003

Hail and Damaging Wind in Georgia, March 13, 2003

March 13, 2003 · NWS TAE · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 13, 2:30 AM EST, 5 hours 35 minutes earlier.

Area forecast discussion, Mar 13, 2:30 AM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EST THU MAR 13 2003

CURRENTLY...SHOWERS AND ISOLATED THUNDERSTORMS HAVE MOVED THROUGH AL
AND WEST FL ZONES AHEAD OF A UL SHORT WAVE. STRENGTH AND COVERAGE
HAVE CONTINUED TO DIMINISH AND EXPECT THEM TO CREEP INTO THE WESTERN
PORTIONS GA AND BIG BEND BEFORE FADING OUT. TEMPS HOLDING IN THE 60S
AND WINDS NEAR CALM. JUST A GENERAL CONVECTIVE OUTLOOK IS ISSUED FOR
FA.

ANOTHER ROUND OF SHOWERS/STORMS COULD BE SEEN IN THE AM AS STORMS
CURRENTLY IN THE MS/AL AREA MAKE THERE WAY EAST THIS MORNING. SOME
OF THESE STORMS COULD BE STRONG TO SEVERE.

FORECAST...SHOWERS/TSTORMS COULD STILL BE LINGERING INTO THE EARLY
AFTERNOON HOURS TODAY. BY AFTERNOON CONDITIONS ARE EXPECTED TO
IMPROVE PER LATEST GFS...THIS WILL BE SHORT LIVED AS A SIGNIFICANT
UPPER LEVEL TROUGH MOVES INTO THE GULF STATES REGION BY EARLY FRI.
MODELS CONCUR ON CLOSING OFF THIS UPPER LOW AND KEEP IT AND
ASSOCIATED SURFACE LOW HANGING IN THE SOUTHEAST THROUGH SAT...AND BY
SUNDAY SLIDE IT TO THE NE TO SPREAD THE WEALTH. THIS MEANS THAT
SIGNIFICANT RAIN AND THUNDERSTORMS FOR THE WEEKEND IS EXTREMELY
LIKELY. CURRENT ZFP HAS A GOOD HANDLE ON ALL OF THIS MAY LOOK AT
KICKING THE POPS UP SOME FOR FRIDAY AND SATURDAY. HPC IS KEEPING THE
HIGHEST RAINFALL TOTALS MAINLY IN OUR AL AND GA ZONES...WITH 24 HR
QPFS IN THE .25 TO .50 INCH RANGE. AS ALWAYS SOME LOCALIZED SPOTS
MAY SEE SIGNIFICANTLY HIGHER ACCUMULATIONS. FL ZONES WILL SEE GOOD
COVERAGE OF RAIN THROUGH THE WEEKEND.

MARINE: SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE
CURRENTLY MOVING THROUGH THE COASTAL WATERS AND WILL CONTINUE TO
MOVE THROUGH THE AREA IN THE MORNING. EXTREMELY LIGHT FLOW HAS
PERSISTED OVERNIGHT AND WILL BECOME SW/W NEAR 10 KTS BY MORNING AS
LOW MOVES TO THE EAST. NO BIG CHANGES EXPECTED FOR CWF.

FIRE WEATHER: NO CONCERNS.

PRELIMINARY NUMBERS:

TLH  080 058 076 057 5-57
PFN  075 063 073 062 4267
DHN  078 060 070 058 4267
ABY  077 059 071 056 5-67
VLD  080 059 077 057 5-67
CTY  080 060 079 061 5-46

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BOLINSKI
Hazardous weather outlook, Mar 13, 6:00 AM EST, 2 hours 5 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST THU MAR 13 2003

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL MOVE EAST THROUGH THE AREA AND
COASTAL WATERS THROUGH THE MORNING. SOME STORMS MAY HAVE HEAVY
DOWNPOURS AND FREQUENT LIGHTNING. RAINFALL AMOUNTS SHOULD GENERALLY
BE AROUND ONE QUARTER OF AN INCH. AT THIS TIME NO SEVERE WEATHER
IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ON FRIDAY ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE
AREA. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN IN THE
MORNING HOURS AND SPREAD EASTWARD THROUGH THE DAY. RAINFALL AMOUNTS
WILL GENERALLY BE BETWEEN ONE QUARTER AND HALF OF AN INCH...WITH
SOME LOCAL AMOUNTS HIGHER. AT THIS TIME ONLY A SLIGHT RISK OF SEVERE
STORMS IS EXPECTED ON FRIDAY. SHOWERS AND THUNDERSTORMS COULD BE
PRESENT INTO THE WEEKEND. MODELS POINT TO THE NEXT SIGNIFICANT
SYSTEM TO ENTER INTO THE SOUTHEAST ON WEDNESDAY AND DRAG A DECENT
FRONT THROUGH THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...AT THIS TIME SPOTTER ACTIVATION
WILL NOT BE REQUIRED TODAY.

.RIP CURRENTS...WITH LIGHT SOUTHWEST WINDS AND LOW SEAS THERE IS
ONLY A SLIGHT RIP CURRENT THREAT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

10-BOLINSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Thomas

When
March 13, 8:05 AM EST
Where
Thomas County, Boston
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.783, -83.783

Dime size hail reported by the Thomas County Sheriff.

Thunderstorm Wind, Lanier

When
March 13, 9:30 AM EST
Where
Lanier County, 5 mi E of Lakeland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.033, -83.000

Several downed trees reported by the Lanier County Sheriff.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346725, 5346726.